Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 21, 2014, 11:58 AM EST for Allen County, DeKalb County, Indiana; Defiance County, Ohio. It took effect at Feb 22, 2014, 5:30 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 11:58 AM EST (16:58 UTC)
- In effect from
- Feb 22, 2014, 5:30 AM EST
- Expired
- Feb 26, 2014, 11:19 AM EST
- In force
- 4 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, DeKalb County, IN, Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) near Newville (NVLI3). The gauge peaked at 12.17 ft at Feb 24, 2014, 6:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:00 AM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 21, 6:00 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EST FRI FEB 21 2014
.SYNOPSIS...
ISSUED AT 340 AM EST FRI FEB 21 2014
A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT
LAKES WILL BRING SOUTHWEST WINDS GUSTING TO 45 MPH TODAY...ALONG
WITH COOLER TEMPERATURES. THERE WILL ALSO BE A CHANCE FOR LIGHT
SNOW TODAY INTO TONIGHT BUT LITTLE TO NO ACCUMULATION IS EXPECTED.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM EST FRI FEB 21 2014
RAPIDLY DEEPENING SURFACE CYCLONE...977MB AT PRESS TIME...IS
CURRENTLY LOCATED OVER NORTHERN WISCONSIN AND WILL CONTINUE TO
MOVE NORTHWARD THROUGH THE DAY. BEST POSTFRONTAL CAA HAS BEEN A
BIT DELAYED BUT IS BEGINNING TO RAMP UP ACROSS THE SOUTHERN GREAT
LAKES AND THIS IS IMPORTANT FOR TWO REASONS. STABLE CONDITIONS
NEAR THE SURFACE HAVE RESULTED IN A MORE RELAXED WIND FIELD ACROSS
THE AREA THIS MORNING BUT THAT IS EXPECTED TO CHANGE AS DIURNAL
HEATING COMMENCES AND CAA INCREASES. THIS WILL RESULT IN A DEEP
AND WELL MIXED BOUNDARY LAYER FOR MUCH OF TODAY. FORECAST
SOUNDINGS INDICATE WIND SPEEDS AT THE TOP OF THIS LAYER IN THE
45-50KT RANGE...WHICH SUPPORTS SURFACE GUSTS OF AROUND 40 KTS WITH
A FEW GUSTS TO 45 KTS POSSIBLE. THEREFORE...NO CHANGES TO WIND
FORECAST/HEADLINES NECESSARY AT THIS POINT. OTHER MAIN IMPACT OF
INCREASING CAA/MIXING DEPTHS WILL BE THE CHANCE FOR A FEW
CONVECTIVE SNOW SHOWERS IN OUR NORTHWEST. BEST CHANCES LOOK TO BE
LATER THIS MORNING AS MIDLEVEL TROUGH AXIS PASSES. RESIDUAL LOW
LEVEL MOISTURE AND CYCLONIC FLOW IN THE WAKE OF EXITING LOW WILL
GENERATE A FEW SNOW SHOWERS BUT ANY ACCUMULATIONS WILL BE VERY
LIGHT...A FEW TENTHS AT BEST...AND MAINLY IN OUR MICHIGAN COUNTIES
GIVEN SOME MODEST LAKE CONTRIBUTION FROM PARTIALLY OPEN WATERS.
AFTERNOON TEMPS WILL ALSO BE VERY SIMILAR TO CURRENT CONDITIONS IN
THE MID TO UPPER 30S. THIS WILL FURTHER LIMIT ANY
ACCUMULATIONS...ESPECIALLY ON ROADWAYS GIVEN INCREASING SUN ANGLE.
MAY EVEN SEE A BREAK IN THE CLOUDS BY LATE AFTERNOON AS VERTICALLY
STACKED LOW SHIFTS INTO ONTARIO AND DRIER AIR ADVECTS INTO THE
REGION. A WEAK SURFACE TROUGH WILL THEN PASS THROUGH THE REGION
TONIGHT...AIDED BY A RIBBON OF MIDLEVEL SHEAR VORTICITY. THIS MAY
GENERATE ANOTHER ROUND OF VERY LIGHT SNOW BUT MOISTURE IS LIMITED
AND FORCING ALOFT IS WEAK. WILL MAINTAIN LOW CHANCE POPS WITH ONLY
A FEW TENTHS OF ACCUMULATION EXPECTED.
&&
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 AM EST FRI FEB 21 2014
REDVLPMNT OF STG EPAC TO WRN NOAM RIDGING ERLY PD TO FOSTER EXTREME
SWD DIG OF IMPRESSIVE ARCTIC STREAM SW DISTURBANCE INTO THE NRN
LAKES TWD THE END OF THE PD. AS THIS TRANSITION ENSUES...DEEP CROSS
POLAR COMPONENT TO THE FLW TAPS INTO CORE OF EXTREME H85 TEMP
ANOMALIES OF WHICH FEED RAPIDLY SEWD W/FULL BLOWN ARCTIC INTRUSION
XPCD WED NIGHT. IN FACT H85 TEMP ANOMALIES SUGGEST RECORDS LIKELY IN
JEOPARDY THU.
OTRWS SERIES OF HARD TO DEFINE SW DISTURBANCES TO EJECT OUT SEWD
THROUGH BASE OF ERN CANADA MEAN TROUGH. MOST NOTABLE DISTURBANCE
AGAIN LOOKS TO STREAK OUT THROUGH THE SRN LAKES MON NIGHT. ADDNL
INFERRED APPEAR PROBABLE TUE NIGHT AND AGAIN WED NIGHT W/ARCTIC FNT.
AND AS IS USUAL W/SYS EMBEDDED WITHIN STEEP NW FLW...POTENTIAL
REMAINS FOR A MORE FOCUSED SYS IN LTR PDS. HWVR GIVEN OVERALL POOR
PREDICTABILITY AT THIS RANGE SIDED W/IMPLIED DRY FCST DYS5-7.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 600 AM EST FRI FEB 21 2014
RESIDUAL LOW LEVEL MOISTURE AND CYCLONIC FLOW IN THE WAKE OF
DEPARTING SURFACE CYCLONE WILL BRING MVFR CEILINGS AT BOTH
TERMINALS TODAY...ALONG WITH LIGHT SNOW SHOWERS AT KSBN. UPSTREAM
SURFACE OBSERVATIONS SHOW VISIBILITIES AS LOW AS 2SM OVER NORTHERN
ILLINOIS. THIS ACTIVITY WILL WEAKEN AS IT MOVES EAST BUT LIGHT
SNOW APPEARS LIKELY AT KSBN WITHIN THE NEXT FEW HOURS.
ACCUMULATIONS WILL BE LIGHT...A FEW TENTHS AT BEST. INCREASING CAA
AND DIURNAL MIXING IN THE PRESENCE OF A STEEP PRESSURE GRADIENT WILL
BRING AN INCREASE IN WIND SPEEDS BY LATER THIS MORNING WITH GUSTS
UP TO 45 KTS POSSIBLE BY MIDDAY. VFR CONDITIONS AND LOWER WINDS
EXPECTED BY THE EVENING AS LOW PRESSURE SLOWLY EXITS THE REGION.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...T
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 21, 3:56 AM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 AM EST FRI FEB 21 2014 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-220900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 356 AM EST FRI FEB 21 2014 /256 AM CST FRI FEB 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDEVELOP BY MID MORNING AND PERSIST THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE RUNOFF INTO AREA RIVERS MAY LEAD TO A BREAK UP OF ICE ON AREA RIVERS AND INCREASE THE RISK FOR ICE JAMS AND LOCALIZED FLOODING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 7:59 PM EST | Special Weather Statement | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Saint Joseph and 1 more | 31 min |
| Feb 20, 8:32 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Wells | 43 min |
| Feb 20, 8:34 PM EST | Special Weather Statement | IWX | Elkhart, Kosciusko, Noble | 26 min |
| Feb 20, 9:13 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 47 min |
| Feb 21, 12:30 AM EST | River Flood Warning | IWX | Adams, Allen | 45 hr |
| Feb 21, 3:08 AM EST | River Flood Warning | IWX | Huntington, Wells | 7 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 71 hr |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | Adams, Wells | 5 days |
| Feb 21, 11:58 AM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Feb 21, 1:08 PM EST | Areal Flood Warning | IWX | Huntington | 12 hr |
| Feb 21, 2:56 PM EST | Areal Flood Warning | IWX | Cass | 12 hr |
| Feb 21, 4:06 PM EST | Areal Flood Warning | IWX | Cass | 24 hr |
| Feb 21, 4:33 PM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 38 hr |
| Feb 20, 10:01 PM EST | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 44 min |
| Feb 21, 12:30 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 8 days |
Nearby
River Flood Warnings in Indiana, 2014River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.